Thunderstorm Wind, Hancock
- When
- June 27, 3:20 PM EST
- Where
- Hancock County, 5 mi N of Weirton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.472, -80.580
EMA reported trees down in the area.
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 1:58 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT WED JUN 27 2007 .SYNOPSIS... WARM AND HUMID CONDITIONS CAN BE EXPECTED OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH THE AREA DURING THE DAY ON THURSDAY. DRY AND LESS HUMID CONDITIONS ARE IN STORE FOR THE WEEKEND UNDER HIGH PRESSURE. && .NEAR TERM /THROUGH THURSDAY/... MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE SOUTHERN THIRD OF OUR FORECAST AREA. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH OUR AREA LATE THURSDAY NIGHT/FRIDAY MORNING. THUNDERSTORMS ARE LIKELY ALONG THE FRONTAL BOUNDARY UNTIL FRONT CLEARS OUR FORECAST AREA LATE THURSDAY NIGHT. QPF AMTS OF AROUND AN INCH ARE LIKELY IN SOME SPOTS AS STORMS SLOWLY AND POSSIBLY REPEATEDLY MOVE OVER THE SAME LOCATIONS. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST DURING THE DAY ON FRIDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE HOLDS OVER OUR AREA INTO MONDAY. MONDAY NIGHT AND ON INTO TUESDAY HIGH PRESSURE MOVES OFF THE EAST COAST AND WE GET INTO A MORE MOIST SOUTHWEST FLOW. TUESDAY NIGHT AND WEDNESDAY COLD FRONT MOVES THROUGH BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS 23008KT SHIFTING TO 30010KTS AS FRONT PASSES. FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT WED JUN 27 2007 OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002- 281700- CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023- 041-281700- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT WED JUN 27 2007 PAZ032-WVZ022-023-271830- FAYETTE PA-MONONGALIA WV-PRESTON WV- 149 PM EDT WED JUN 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...PRESTON AND MONONGALIA... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF CHEAT NECK... MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST MONONGALIA NORTHWEST PRESTON AND INTO SOUTH CENTRAL FAYETTE COUNTIES OVER THE NEXT HALF HOUR OR SO. SMALL HAIL MAY ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
06/27/2007 NOBLE OH LAW ENFORCEMENT
LARGE TREES DOWN ALONG ROUTE 146 AND 285.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG QUAKER CITY 39.97N 81.30W
06/27/2007 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
TREES DOWN ROUTE 250 AND ROUTE 9.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
WIND GUSTS 60 MPH...LARGE TREE LIMBS DOWN. 1.5 INCHES OF
RAIN.
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 27 2007 PAZ008-009-015-016-022-023-272045- ARMSTRONG PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-VENANGO PA- 355 PM EDT WED JUN 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...INDIANA...JEFFERSON...VENANGO...FOREST AND CLARION... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF SUMMERVILLE...MOVING EAST AT 20 MPH. THESE STORMS CAN BRING HAIL AND WIND GUSTS OVER 40 MPH AS WELL AS FREQUENT LIGHTNING. BE SAFE AND GO INDOORS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...BRADYS BEND...BROOKVILLE...CLARION...CLEAR CREEK STATE PARK...COOK FOREST STATE PARK...DAYTON...DORA...EAST BRADY...FORD CITY...FRYBURG...GLEN CAMPBELL...KELLETTVILLE...KITTANNING... KNOX...LIMESTONE...LYNCH...MARIENVILLE...MUFF...NEW BETHLEHEM... PLUMVILLE...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE... RIMERSBURG...SMICKSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY... BLUE JAY...BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR... GILFOYLE...GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE... HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE... LITTLE HICKORY...MAYBURG...MCCRAYS...MINISTER...MUZETTE... NEBRASKA...NEILLTOWN...PARRISH...PENOKE...PIGEON...PORKEY... QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...STEWART RUN... TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 31 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
4 thunderstorm wind. Local standard time, as filed.
EMA reported trees down in the area.
EMA reported trees down in McCords Hill area, Southeast of Wellsburg.
Law enforcement reported large trees down across the county.
Trees reported down county-wide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37962, 37961, 44922, 37959.